Alert archive / Oregon / Small Craft Advisories in 2018
Small Craft Advisory 39, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Apr 18, 2018, 2:03 PM PDT. It took effect at Apr 19, 2018, 1:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2018, 2:03 PM PDT (21:03 UTC)
- In effect from
- Apr 19, 2018, 1:00 PM PDT
- Expired
- Apr 19, 2018, 11:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
868 WHUS76 KMFR 182103 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 203 PM PDT Wed Apr 18 2018 PZZ356-376-191015- /O.NEW.KMFR.SC.Y.0039.180419T2000Z-180420T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 203 PM PDT Wed Apr 18 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 11 PM PDT THURSDAY... The National Weather Service in Medford has issued a Small Craft Advisory...which is in effect from 1 PM to 11 PM PDT Thursday. * Winds...North 20 to 30 kt. * Seas...Steep 8 to 9 feet due to a mix of short period wind waves and west northwest swell. * Areas affected...From 2 to 35 NM from shore south of Nesika Beach. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
3 follow-up statements
140 WHUS76 KMFR 191303 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 603 AM PDT Thu Apr 19 2018 PZZ356-376-200215- /O.CON.KMFR.SC.Y.0039.180419T2000Z-180420T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 603 AM PDT Thu Apr 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * Winds...North 20 to 30 kt. * Seas...Steep 8 to 9 feet due to a mix of short period wind waves and west northwest swell. * Areas affected...From 2 to 35 NM from shore south of Nesika Beach. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
580 WHUS76 KMFR 192116 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 216 PM PDT Thu Apr 19 2018 PZZ356-376-201030- /O.CON.KMFR.SC.Y.0039.000000T0000Z-180420T0600Z/ /O.NEW.KMFR.GL.A.0014.180421T2000Z-180423T0600Z/ /O.NEW.KMFR.SE.A.0005.180421T2000Z-180423T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 216 PM PDT Thu Apr 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... ...HAZARDOUS SEAS WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... The National Weather Service in Medford has issued a Gale Watch... which is in effect from Saturday afternoon through Sunday evening. A Hazardous Seas Watch has also been issued. This Hazardous Seas Watch is in effect from Saturday afternoon through Sunday evening. * Winds...North 20 to 30 kt through late this evening. Gale force winds are possible each afternoon and evening this weekend. * Seas...Steep 8 to 9 feet due to a mix of short period wind waves and west northwest swell through late this evening. Steep to very steep seas of 10 to 13 feet are possible this weekend. * Areas affected...For this evening, conditions will be hazardous to small craft from 2 to 35 NM from shore south of Nesika Beach. For Saturday afternoon through Sunday evening, all areas will have conditions hazardous to small craft. Gales and steep to very steep hazardous seas are possible beyond about 5 NM from shore. The highest risk for gale force winds will be south of Nesika Beach and out to about 45 NM from shore. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. A Hazardous Seas Watch is issued when the risk of very steep and hazardous seas has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ350-370-201030- /O.NEW.KMFR.SE.A.0005.180421T2000Z-180423T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 216 PM PDT Thu Apr 19 2018 ...HAZARDOUS SEAS WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... The National Weather Service in Medford has issued a Hazardous Seas Watch...which is in effect from Saturday afternoon through Sunday evening. * Winds...North 20 to 30 kt possible. * Seas...Steep to very steep 9 to 11 feet at 9 seconds possible. * Areas affected...Highest seas will likely be south of Cape Arago, but north winds and seas will be hazardous to small craft across all areas. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Watch is issued when the risk of very steep and hazardous seas has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ http://www.weather.gov/medford
354 WHUS76 KMFR 200542 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 1042 PM PDT Thu Apr 19 2018 PZZ356-376-201845- /O.EXP.KMFR.SC.Y.0039.000000T0000Z-180420T0600Z/ /O.CON.KMFR.GL.A.0014.180421T2000Z-180423T0600Z/ /O.CON.KMFR.SE.A.0005.180421T2000Z-180423T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 1042 PM PDT Thu Apr 19 2018 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... * Winds...North winds are expected to increase to gale of 30 to 40 knots Saturday afternoon and evening through the weekend. * Seas...Becoming very steep and wind driven at 10 to 13 feet this weekend. * Areas affected...For Saturday afternoon through Sunday evening, all areas will have conditions hazardous to small craft. Gales and steep to very steep hazardous seas are possible beyond about 5 NM from shore. The highest risk for gale force winds will be south of Nesika Beach and out to about 45 NM from shore. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. A Hazardous Seas Watch is issued when the risk of very steep and hazardous seas has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ350-370-201845- /O.CON.KMFR.SE.A.0005.180421T2000Z-180423T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 1042 PM PDT Thu Apr 19 2018 ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... * Winds...North 20 to 30 kt possible. * Seas...Steep to very steep 9 to 11 feet at 9 seconds possible. * Areas affected...Highest seas will likely be south of Cape Arago, but north winds and seas will be hazardous to small craft across all areas. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Watch is issued when the risk of very steep and hazardous seas has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ http://www.weather.gov/medford
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Apr 18, 1:05 PM PDT, 58 minutes earlier.
Area forecast discussion, Apr 18, 1:05 PM PDT, 58 minutes before
Area Forecast Discussion National Weather Service Medford OR 105 PM PDT Wed Apr 18 2018 .DISCUSSION...18/12Z NAM/GFS/EC in. The northern hemispheric map looks very spring-ish. There is a five wave progressive pattern around the globe with the jet stream mostly north of 40N, though it dips a bit below in several locations. Closer to the Pacific Northwest, there are two events in the near term. A trough is now digging off the coast, and it will shear later today. The cutoff low will then dive into northern California tonight, then move off to the east Thursday. Ahead of the trough, there is a difluent area aloft that is currently over the Medford CWA with an embedded short wave moving through. This is supporting shower activity over the area. More short waves will follow, so expect this activity to continue through today. Analysis of model soundings indicate that none of the showers will develop into thunderstorms. It will be cool with inland high temperatures 5-15 degrees below normal. Tonight, the wraparound moisture associated with the cutoff low will move into the area. This will affect areas from the Cascades east for the most part. These showers will gradually move off to the east Thursday with the cutoff low. Inland temperatures will warm up quite a bit, with the highs just a bit below normal over the west side and about 5 degrees below normal east of the Cascades. Once that system moves out, upper level ridging with dry northerly flow will bring mostly dry conditions to the area Thursday night into Friday. A thermal trough will form near the coast and marine north winds will increase offshore and along the coast. The ridge will break to the east Friday and flow aloft will turn southwesterly. The thermal trough will break down and move inland as this occurs. That will make Friday the warmest day in the near term west of the Cascades. Highs will be near normal along the coast and over the Umpqua Basin, and 5 to 10 degrees above normal over the rest of the area. The next system to affect the area will move onshore Friday night in the form of a short wave with most of the energy directed into Washington state and northern Oregon. The Medford CWA will catch the southern end of the associated surface front, and this will bring the possibility of some light rain to the coast, Coast Range, and Umpqua Basin Friday night into Saturday. Amounts will be quite light. The thermal trough will be forced to the east side Saturday, making that the warmest day in the near term over there. Compared to the Friday highs, it will be a few degrees cooler over the west side and a few degrees warmer east of the Cascades. Long term discussion...5 AM PDT Sunday 22 Apr through Wednesday 25 Apr. Both models are showing a short wave moving through the region during Sunday morning. However, the airmass will be rather dry and we're not expecting any precipitation out of this short wave. So a very Spring like day can be expected with lots of cumulus clouds and highs in the upper 60s. This ridge pattern will continue for the next few days. According to our anomalies tables, there isn't much that is unusual for the upcoming week ahead. Maybe a bit warmer than average with highs in the upper 60s and perhaps lower 70s at times. We are forecasting a high of 80 on Wednesday with the thermal trough kicking into full gear. Eventually the GFS is expecting a low to approach our coast during Tuesday night into Wednesday. The ECMWF on the other hand wants to keep things dry, so the extended models are not agreeing on the chance for some thunderstorms during Tuesday evening next week. We personally felt that the ECMWF was not handling the low approaching our coast correctly. Over the last week, the pattern has been very active and short waves have been moving through fairly easily. Therefore, sided with a more GFS-based forecast for precipitation potential Tuesday into Wednesday. && .AVIATION...18/18Z TAF CYCLE...Low pressure will bring showers to the area today, most numerous over the mountains. Overall, expect VFR to prevail, though local MVFR and partial terrain obscuration can be expected, especially in any of the heavier showers. Showers will diminish in coverage tonight into Thursday morning, but the best chances will be from the Cascades eastward. Expect areas of MVFR and local IFR to develop in the west side valleys and perhaps along the coast toward morning. Conditions will gradually improve to VFR by late Thursday morning with gusty northwest winds developing east of the Cascades. -Spilde && .MARINE...Updated 200 PM PDT Wednesday 18 April 2018...Low pressure will move south of the waters this afternoon and high pressure will build in tonight into Thursday. Northerly winds will increase to small craft advisory levels in the southern waters Thursday afternoon resulting in steep, short period seas fairly close to shore south of Port Orford. Winds and seas should subside as a weak front approaches the waters Friday, then dissipates near the coast late Friday night. A thermal trough will develop this weekend. This will bring strong north winds, likely gale force, to areas south of Cape Blanco, while areas farther north have winds and seas hazardous to small craft. -Spilde && .MFR WATCHES/WARNINGS/ADVISORIES... OR...None. CA...None. Pacific Coastal Waters...None. 15/11/18
Nearby
Small Craft Advisories in Oregon, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.